MAUDE Adverse Event Report: DEPUY MITEK LLC US OMNISPAN MENISCAL REPAIR, 0DEG; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US OMNISPAN MENISCAL REPAIR, 0DEG; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 228140
Medical Device Problem Codes Disconnection (1171); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate via email that during an unknown procedure the first implant was positioned correctly in the applicator, but when the doctor used the correct technique (using a malleable hemicanuka) after having crossed the meniscus, the implant would not discharge from the gun despite having repeatedly pressing the trigger.The second implant was positioned correctly in the applicator, but when the doctor used the correct technique (using a malleable hemicanuka) after having crossed the meniscus and fired the first implant, when positioning the second implant a few millimeters, every system came out of the applicator.The surgeon did not want to continue hurting the meniscus with meniscal suture and so chose to do a meniscectomy instead.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device associated with this complaint was sent to depuy mitek site in (b)(6) on (b)(6)19.The tracking number provided shows it was delivered in (b)(6); however there is no signature of receiving in the complaints group.After repeated attempts to locate the device, it could not be found; therefore, a physical device evaluation cannot be performed.A capa was created to address the systemic issue associated with missing complaint devices at the site and the action was completed on (b)(6)2019.As this complaint falls within this time frame, the corrective action is captured in this capa.If and when the device is located, the complaint will be re-opened to complete the investigation.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
OMNISPAN MENISCAL REPAIR, 0DEG
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8473162
Report Number1221934-2019-56734
Device Sequence Number11222443
Product Code MAI
UDI-Device Identifier10886705010028
UDI-Public10886705010028
Combination Product (Y/N)N
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number228140
Device Catalogue Number228140
Device Lot NumberL603954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date01/29/2020
Patient Sequence Number1